Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 25, 1997, 4:30 PM EDT for Lee County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 1997, 4:30 PM EDT (20:30 UTC)
- Expired
- Oct 25, 1997, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 4:45 PM EDT | Hail 1 | Leesburg, GA | Quarter size hail just northeast of Leesburg. |
| Oct 25, 4:45 PM EDT | Thunderstorm Wind | Leesburg, GA | High winds downed power lines in Leesburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 252028 RRA SVRTLH GAC177-252100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...LEE COUNTY AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM INTENSIFYING OVER EASTERN TERRELL COUNTY...ABOUT 7 MILES TO THE NORTHWEST OF LEESBURG. THIS STORM IS MOVING TO THE EAST NORTHEAST AT 30 MPH AND WILL ENTER LEE COUNTY BETWEEN 435 PM AND 440 PM EDT...AND WILL MOVE NORTH OF LEESBURG AROUND 445 PM EDT. THIS STORM WILL AFFECT MAINLY THE NORTHERN PART OF THE COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:25 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 25, 3:25 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT SAT OCT 25 1997 BUSY AGAIN THIS AFTN AS STRONG STORMS APPROACH THE WESTERN PORTION OF THE CWA. APPEARS CWA WL REMAIN IN WARM SECTOR THRU 48 HRS AS CLD FNT ONLY TO SE AL/WRN FL PANHANDLE BY END OF PERIOD. MODELS SIMILIAR IN UPR LVLS THRU 30 HRS IN TRACKING UPR CLOSED LOW EWD ACROSS TX PANHANDLE AND AR INTO WRN TN BY END OF PERIOD. AVN DEVIATES AND LIFTS LOW NEWD INTO GREAT LAKES REGION. FAVORAL JET INTERACTION LATE SUN SUGS ANOTHER ROUND SUN AFTN. 13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 31 min |
| Oct 25, 4:02 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 33 min |
| Oct 25, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 30 min |
| Oct 25, 5:31 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 44 min |
| Oct 25, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 48 min |
| Oct 25, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty | 45 min |
| Oct 25, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 48 min |
| Oct 25, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Irwin | 44 min |
| Oct 25, 7:47 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.